Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking water pill for swelling in legs. Starts losing weight. Stopped taking pill, potassium levels low

I was recently prescribed a water pill due to swelling in my legs and feet . I began taking it and within 3 days I lost 11 pounds (I am 5 5 and around 190 pounds). The doctor called yesterday and told me to stop taking the diuretic immediately because prior to taking them they had done blood work and my potassium levels were low and that the medication would make the levels even lower. My question is how can I tell if it is too low. My heart feels like it is beating out of my chest but my pulse is at 65(normally around 75), my left foot and left hand are going numb, and I have had really bad muscle cramps . Is this related to the potassium or is it something else?
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
low potassium symptoms match yours so follow your doctor who may like to give supplements and modified dose of diuretic or potassium sparing diuretics.
in meantime take potassium rich fruit juices like orange and banana
Answered: Wed, 16 Apr 2014
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor